Allergic reaction after cataract operation


#1

I am about to have a cataract operation, and have Parkinsons. I am concerned that I’ll have an allergic reaction to the anti biotic drops as many medications can give me adverse reactions. Can anybody who has had a cataract operation advise on this please?


#2

Hi cynthia99,

Welcome to the forum. I hope that other members can share their experience if they have gone through a cataract operation themselves, but if no one has you can always discuss any concerns about possible medication interactions with your GP or Parkinnson’s nurse. If you have already talked about this with your GP but are still unsure, or if you cannot contact your Parkinson’s nurse, you can always call our helpline on 0808 800 0303 (our lines are open Monday-Friday: 9am-7pm, Saturday: 10am-2pm). Our advisors and Parkinson’s nurses may be able to help you.

Best wishes,
Mara
(Moderation team)


#3

I think that unless you have had allergic reactions to antibiotics such as anaphylaxis, there won’t be much of a problem, because very little of the medication is systemically absorbed. In any event, the Chloramphenicol drops they use is never used in general practice in tablet form, so you will never have come across it before.

For these reasons, I think it is unlikely that you will get any adverse reaction. I have had two cataract operations, and the only problem I had was remembering to use the drops four times a day. The main memory is the joy I felt at seeing the world in High Definition and full colour again.